MAUDE Adverse Event Report: DEPUY MITEK LLC US HEALIX ADVANCE PEEK ANCHOR, 5.5 MM W/ORTHOCORD - 3 SUTURE; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US HEALIX ADVANCE PEEK ANCHOR, 5.5 MM W/ORTHOCORD - 3 SUTURE; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 222307
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement : the complaint device is not being returned, therefore is unavailable for a physical evaluation.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed with an unrelated non-conformance to the reported incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed 1 dis-similar complaint for this lot of devices that were released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
The sales representative reported that surgeon inserted 2 healix advance peek anchors to repair a rotator cuff tear.Anchors went in great.He passed all sutures without incident or noticeable damage to any of the sutures.He used linvatec spectrum and pds suture to shuttle all the sutures through the cuff.During knot tying, one strand of the blue suture broke on each anchor.Surgeon places a clamp (sometimes called a mosquito) on the suture to prevent the knot pusher from dropping on the floor if the suture slips from surgeon¿s hand during tying.Each suture broke right at the point where the mosquito grasper held the suture.This is outside the cannula, so the surgeon was able to complete the suture tying by re-grasping the broken suture at its new (shortened) end and continue the tying process.

Brand Name
HEALIX ADVANCE PEEK ANCHOR, 5.5 MM W/ORTHOCORD - 3 SUTURE
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7677632
Report Number1221934-2018-51095
Device Sequence Number1528200
Product Code HWC
UDI-Device Identifier10886705021420
UDI-Public10886705021420
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/19/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2016
Device Catalogue Number222307
Device Lot Number3684386
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2013
Initial Report FDA Received Date07/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1